Aa
A
A
A
Close
Breast Cancer Community
9.42k Members
Avatar universal

Liver abscess from Chemo?

Can chemo cause liver abscesses? Two rounds of chemo, a 3 day session of VAC then a 5 day session of IE for Ewing. Need 15 more sessions. Small tumor in foot has already started to recede substantially. Now two spots in liver not determined what yet. Was told could be abscess from chemo. Verification?
1 Responses
Avatar universal
Hi.

While chemotherapy drugs do cause some form of lowering of the activity of one's immune system that may predispose to infection (or abscesses), it is rather very hard to conclude just by appearance if these two spots in your liver is indeed an abscess.  Abscesses of the liver would present with right upper quadrant pain, fever and elevated temperature with chills, and an overall 'ill' feeling.  If you don't have any of these symptoms then it may be unlikely that this is an abscess.

These spots can just be benign cysts that were missed on the earlier scans, or new cysts wich really has no clinical significance.  More importantly, any new spots in the liver should warrant investigation as if this were due to cancer spread until this can be proven otherwise (possibly through a PET scan or biopsy).

Regards.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A quick primer on the different ways breast cancer can be treated.
Diet and digestion have more to do with cancer prevention than you may realize
From mammograms to personal hygiene, learn the truth about these deadly breast cancer rumors.
Breast cancer is not an inevitability. From what you eat and drink to how much you exercise, learn what you can do to slash your risk.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.